# SDR CA130104004

- Difficulty date: December 31, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 9,816 hours
- Engine: Lyc TIO540A2C
- Propeller: Hartzl HCE3YR2
- System (JASC): 2160 · Cabin Temperature Control System
- Part: Rheostat
- Part number: CD21399
- Condition: Intermittent
- Location: Cabin Heat
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) AFTER INSTALLING A CABIN HEATER IN THE ACFT, WE HAVE HAD ISSUES WITH THE OPERATION OF THE HEATER.  WE INSTALLED A NEW LINEAR RHEOSTAT CONTROL, PN CD21399 WHICH CAME WITH THE HEATER.  OVER THE LAST FEW MONTHS WE HAVE HAD 3 FAILURES OF THE UNIT.  IT APPEARS THAT THE CONTROL WORKS WHEN WARM BUT FAILS WHEN COLD.  WE HAVE REPORTED THIS TO MFG AND HAVE ORDERED A ROTARY RHEOSTAT TO REPLACE THE UNIT.
